Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 219, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 7, 2014, 4:43 PM EDT for Wakulla County, Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2014, 4:43 PM EDT (20:43 UTC)
- Expired
- Aug 7, 2014, 5:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 44 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
306
WUUS52 KTAE 072043
SVRTAE
FLC129-072115-
/O.NEW.KTAE.SV.W.0219.140807T2043Z-140807T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
443 PM EDT THU AUG 7 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAKULLA COUNTY IN FLORIDA...
* UNTIL 515 PM EDT
* AT 441 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR BUCKHORN...AND MOVING SOUTHWEST
AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOPCHOPPY AND SANBORN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3000 8447 2998 8452 3000 8452 3000 8455
3001 8455 3003 8458 3010 8466 3011 8465
3013 8467 3016 8448 3010 8439 2998 8442
2998 8445
TIME...MOT...LOC 2043Z 045DEG 10KT 3007 8447
$$
42-DVD1 follow-up statement
729
WWUS52 KTAE 072106
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
506 PM EDT THU AUG 7 2014
FLC129-072116-
/O.EXP.KTAE.SV.W.0219.000000T0000Z-140807T2115Z/
WAKULLA FL-
506 PM EDT THU AUG 7 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKULLA COUNTY
WILL EXPIRE AT 515 PM EDT...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3000 8447 2998 8452 3000 8452 3000 8455
3001 8455 3003 8458 3010 8466 3011 8465
3013 8467 3016 8448 3010 8439 2998 8442
2998 8445
TIME...MOT...LOC 2106Z 045DEG 10KT 3002 8452
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:45 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 7, 2:45 PM EDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 245 PM EDT Thu Aug 7 2014 .Near Term [Through Today]... A rather diffuse pattern remains in place locally with weak flow. Isolated to scattered convection is expected through the early evening hours in association with the sea breeze with activity rapidly diminishing after sunset. The highest coverage is expected to be across Florida. Overnight lows will mostly be in the mid 70s. .Short Term [Tonight Through Saturday]... The Tri-State region will remain on the northern edge of upper level ridging, under a mostly zonal flow regime through Saturday. A very weak, elongated shortwave will invade the ridge on Friday as it moves southeast through the region. This feature could bring some showers and storms during the first part of the day across southeast Alabama and the Florida panhandle. This area should be suppressed later in the day in the wake of the wave, though an enhancement in convective coverage will be possible across the southeast Big Bend later in the afternoon. On Saturday, a mid- level wave will move through the ridge and enhance convective coverage area-wide. Away from convection afternoon highs will be quite high each afternoon, in the middle to upper 90s. Heat indices should remain just below 105 degrees. .Long Term [Saturday Night Through Thursday]... A slightly more disturbed pattern is expected through the extended range. The mid/upper ridge will weaken locally as the southern extension of east coast troughing spreads south into the region. This will likely manifest itself at the surface in the form of a trough as well. The combination of a lingering trough and also the afternoon seabreezes will keep rain chances higher than normal. Towards the end of the period, a weak front may even approach our northern most Georgia and Alabama counties. && .Aviation... [Through 18Z Friday] Isolated to scattered convection is expected to continue through the afternoon hours with convection diminishing shortly after 00z. ECP and TLH have about a 40-50% chance of seeing convection with a 20-30% chance at DHN, ABY, and VLD. Winds will be light outside of the convection. && .Marine... Southwesterly winds below headline levels will prevail for the next several days. Seas will remain at or below 2 feet. Showers and thunderstorms will be possible, mostly early morning through early afternoon. && .Fire Weather... Red flag conditions are not expected over the next several days. && .Hydrology... Our area rivers are currently at or below their normal levels. With no significant rainfall expected over the next week, we are not expecting any flooding. && .Preliminary Point Temps/PoPs... Tallahassee 74 97 73 96 74 / 20 40 10 40 30 Panama City 78 90 76 89 77 / 10 30 10 30 20 Dothan 74 96 74 95 74 / 20 30 20 40 30 Albany 74 97 74 95 75 / 10 30 30 50 30 Valdosta 72 96 71 96 72 / 20 40 30 50 30 Cross City 74 94 72 94 72 / 20 50 20 40 30 Apalachicola 77 89 75 88 76 / 10 30 20 30 20 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...HARRIGAN LONG TERM...HARRIGAN AVIATION...DVD MARINE...HARRIGAN FIRE WEATHER...DVD HYDROLOGY...MOORE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:06 PM EDT | Special Marine Warning | TAE | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.